A simplified adaptive fence procedure

Jiming Jiang, Thuan Nguyen, Jonnagadda S Rao

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

In this short note, we propose a simplified adaptive fence procedure that reduces the computational burden of the adaptive fence procedure proposed by Jiang et al. [Jiang, J., Rao, J.S., Gu, Z., Nguyen, T., 2008. Fence methods for mixed model selection. Ann. Statist. 36, 1669-1692] for mixed model selection problems. The consistency property of the new procedure is established. Simulation results show that the new procedure performs very well in a small sample situation. The method is applied to a well-known data set in small area estimation.

Original languageEnglish
Pages (from-to)625-629
Number of pages5
JournalStatistics and Probability Letters
Volume79
Issue number5
DOIs
StatePublished - Mar 1 2009
Externally publishedYes

Fingerprint

Adaptive Procedure
Mixed Model
Model Selection
Small Area Estimation
Small Sample
Simulation
Model selection
Mixed model

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Statistics and Probability

Cite this

A simplified adaptive fence procedure. / Jiang, Jiming; Nguyen, Thuan; Rao, Jonnagadda S.

In: Statistics and Probability Letters, Vol. 79, No. 5, 01.03.2009, p. 625-629.

Research output: Contribution to journalArticle

Jiang, Jiming ; Nguyen, Thuan ; Rao, Jonnagadda S. / A simplified adaptive fence procedure. In: Statistics and Probability Letters. 2009 ; Vol. 79, No. 5. pp. 625-629.
@article{9fc18dd1432344e195f3a074b078cd38,
title = "A simplified adaptive fence procedure",
abstract = "In this short note, we propose a simplified adaptive fence procedure that reduces the computational burden of the adaptive fence procedure proposed by Jiang et al. [Jiang, J., Rao, J.S., Gu, Z., Nguyen, T., 2008. Fence methods for mixed model selection. Ann. Statist. 36, 1669-1692] for mixed model selection problems. The consistency property of the new procedure is established. Simulation results show that the new procedure performs very well in a small sample situation. The method is applied to a well-known data set in small area estimation.",
author = "Jiming Jiang and Thuan Nguyen and Rao, {Jonnagadda S}",
year = "2009",
month = "3",
day = "1",
doi = "10.1016/j.spl.2008.10.014",
language = "English",
volume = "79",
pages = "625--629",
journal = "Statistics and Probability Letters",
issn = "0167-7152",
publisher = "Elsevier",
number = "5",

}

TY - JOUR

T1 - A simplified adaptive fence procedure

AU - Jiang, Jiming

AU - Nguyen, Thuan

AU - Rao, Jonnagadda S

PY - 2009/3/1

Y1 - 2009/3/1

N2 - In this short note, we propose a simplified adaptive fence procedure that reduces the computational burden of the adaptive fence procedure proposed by Jiang et al. [Jiang, J., Rao, J.S., Gu, Z., Nguyen, T., 2008. Fence methods for mixed model selection. Ann. Statist. 36, 1669-1692] for mixed model selection problems. The consistency property of the new procedure is established. Simulation results show that the new procedure performs very well in a small sample situation. The method is applied to a well-known data set in small area estimation.

AB - In this short note, we propose a simplified adaptive fence procedure that reduces the computational burden of the adaptive fence procedure proposed by Jiang et al. [Jiang, J., Rao, J.S., Gu, Z., Nguyen, T., 2008. Fence methods for mixed model selection. Ann. Statist. 36, 1669-1692] for mixed model selection problems. The consistency property of the new procedure is established. Simulation results show that the new procedure performs very well in a small sample situation. The method is applied to a well-known data set in small area estimation.

UR - http://www.scopus.com/inward/record.url?scp=59349103722&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=59349103722&partnerID=8YFLogxK

U2 - 10.1016/j.spl.2008.10.014

DO - 10.1016/j.spl.2008.10.014

M3 - Article

AN - SCOPUS:59349103722

VL - 79

SP - 625

EP - 629

JO - Statistics and Probability Letters

JF - Statistics and Probability Letters

SN - 0167-7152

IS - 5

ER -